Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 28, 2007, 1:06 PM MST for La Paz County, Arizona. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 1:06 PM MST (20:06 UTC)
- Expired
- Jul 28, 2007, 2:30 PM MST
- In force
- 84 min
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 151 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 282008 FFWPSR AZC012-282130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 106 PM MST SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... NEAR WENDEN... * UNTIL 230 PM MST * AT 1258 PM MST...FLASH FLOODING WAS LIKELY FROM THUNDERSTORMS OVER THE WARNED AREA NEAR WENDEN. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENDEN... SALOME...AND NEARBY WASHES. PERSISTENT HEAVY RAINFALL AROUND THE WENDEN AREA WILL LIKELY LEAD TO FLASH FLOODING. MOTORISTS DRIVING ALONG STATE HIGHWAY 60 NEAR WENDEN...AND ON NEARBY COUNTRY ROADS...SHOULD BE PREPARED FOR POSSIBLE FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3366 11369 3372 11342 3395 11345 3386 11374 $$ HV
1 follow-up statement
000 WGUS75 KPSR 282133 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 230 PM MST SAT JUL 28 2007 AZC012-282140- LA PAZ AZ- 230 PM MST SAT JUL 28 2007 ...THE FLASH FLOOD WARNING FOR WENDEN AND VICINITY...IN EAST CENTRAL LA PAZ COUNTY...EXPIRE AT 230 PM... THE FLASH FLOOD WARNING FOR THE WENDEN AND SALOME AREAS...INCLUDING NEARBY HIGHWAY 60 EXPIRED AT 230 PM. WERE WAS A REPORT OF A RAIL ROAD TRESTLE BEING UNDERMINED NEAR WENDEN...OTHERWISE NO SEVERE FLOODING REPORTS WERE RECEIVED AT 230 PM. LAT...LON 3366 11369 3372 11342 3395 11345 3386 11374 $$ HV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 10:45 AM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 28, 10:45 AM MST, 2 hours 21 minutes before
AZZ020>028-CAZ030>033-290000- AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1045 AM MST SAT JUL 28 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE WILL REMAIN CENTERED NEAR UTAH INTO EARLY NEXT WEEK. ABNORMALLY HUMID AIR WILL REMAIN OVER THE REGION THROUGH MONDAY...LEADING TO INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE PRECIPITATION ARE THE MOUNTAINS OF EASTERN ARIZONA...WITH DECREASING CHANCES ACROSS THE ARIZONA AND SOUTHEAST CALIFORNIA DESERTS. THE HIGH PRESSURE SYSTEM WILL MOVE TO THE EAST BY MID WEEK...WHICH WILL BE CAUSE FOR A DOWNWARD TREND IN PRECIPITATION CHANCES FOR THE LATER HALF OF NEXT WEEK. TEMPERATURES WILL REMAIN AT OR BELOW NORMAL THROUGH THE FORECAST PERIOD. && .SHORT TERM... TODAY THROUGH MONDAY... HOUSTON...WE MIGHT HAVE A PROBLEM....TODAY AND TOMORROW. LET US EXPLAIN. THE FORECASTS AROUND HERE DURING THE MONSOON ARE VERY TRICKY. THUNDERSTORM AREAL COVERAGE AND INTENSITIES SHIFT DAILY FROM ONE GEOGRAPHICAL REGION TO ANOTHER AS A FUNCTION OF HOURLY CHANGES IN WIND DIRECTION AND VELOCITIES WITH ALTITUDE...AND THE DAILY MIGRATION OR SHIFTING OF LOW LEVEL MOISTURE POOLS WITH OUTFLOWS. THEREFORE FORECASTING DAILY IS A CHALLENGE... AND WE LIKE IT. SO AFTER BEATING THE DATA TO DEATH THIS MORNING...ALL WE CAN SAY IS... HOUSTON...WE MIGHT HAVE A PROBLEM. READ ON. OK. THERE ARE A COUPLE OF VERY INTERESTING FEATURES WE KEYED ON THIS MORNING. FIRST MOISTURE. ITS EXCESSIVE... WITH HIGHEST 850 AND 700 MB MOISTURE PLUMES EXTENDING FROM PRESCOTT...TO PHOENIX...AND TUCSON. ADDITIONALLY...THE MOISTURE GRADIENT FROM PHOENIX AND TUCSON EASTWARD ...TO THE EASTERN AZ BORDER IS TIGHT. BESIDES THIS...MODELS SHOW LOW LEVEL VERTICAL SHEAR THIS AFTERNOON AND EVENING FROM THE SURFACE TO 10 THSD FT... ONLY ON THE SOUTH CENTRAL DESERTS IN A RADIAL DISTANCE 80 MILES FROM PHOENIX. OTHER FEATURES ARE LOCATED IN THE UPPER LEVELS. ONE IS ...THE WEAK CO-LOCATED 300/250 MB HIGH CENTERS OVER NORTHWEST AZ ...CENTERED OVER KINGMAN (LARGE CONVECTIVE STORMS LIKE TO FORM JUST ON THE EAST AND SOUTHEASTERN FLANKS OF THE CO-LOCATED HIGH CENTERS). AND...THE MASSIVE INVERTED TROF/CLOSED LOW CENTERED NEAR THE TEXAS PANHANDLE (BEST SEEN IN WATER VAPOR IMAGERY) ...WHICH IS MOVING SLOWLY WEST. ITS TENTACLES WERE JUST STARTING TO EXTEND INTO FAR EASTERN AZ THIS MORNING...IN THE FORM OF CYCLONIC CIRCULATION. AFTER REVIEWING ALL THE DATA...AND WE WILL TAKE A STAB AT IT... THE INITIAL FAVORED AREAS OF AFTERNOON CONVECTION WILL BE OVER THE NORTHWEST AND SOUTHEAST QUARTERS OF THE STATE. AS STATED ABOVE...THE LOW LEVEL MOISTURE GRADIENT JUST EAST OF PHOENIX AND TUCSON IS TIGHT...SO THERE MIGHT BE SOME BACK BUILDING STORMS WESTWARD... TOWARD THE CENTRAL DESERTS LATE IN THE DAY OR EARLY EVENING WITH VERY HEAVY RAIN. EXCESSIVE MOISTURE ON THE CENTRAL DESERTS SHOW THE FLASH FLOOD POTENTIAL IS HIGH... BUT SINCE STORMS WILL DEVELOP SLOWLY TODAY AND INITIALLY AWAY FROM THE DESERTS NEAR PHOENIX...WE WILL HOLD OFF ON A FLASH FLOOD WATCH FOR MARICOPA AND PINAL COUNTIES TO SEE HOW THE CONVECTIVE PATTERN AND CHARACTER DEVELOP THIS AFTERNOON. WE HAVE PLENTY OF LEAD TIME. LA PAZ COUNTY IN WEST CENTRAL AZ MAY ALSO BE UNDER THE GUN LATE THIS AFTERNOON AND EVENING...AND WE HAVE UPDATED PROBABILITIES OF PRECIP IN THAT AREA FOR TODAY ...DUE TO HIGH LOW LEVEL MOISTURE AND STORMS DRIFTING SOUTH FROM MOHAVE AND YAVAPAI COUNTIES. ON SUNDAY...THE SOUTH CENTRAL DESERTS AROUND PHOENIX WILL BE IN THE PRIME LOCATION FOR LARGER STORMS AND HEAVIER RAIN DUE TO THE WESTWARD SHIFT IN THE MASSIVE INVERTED TROF. THESE ARE THE CHALLENGES TODAY AND SUNDAY AS BEST AS WE CAN ASCERTAIN AT THE MOMENT. UPDATES FOR TODAY AND TONIGHT PERIOD WERE SENT. REMAINDER OF FORECASTS FOR SUNDAY LOOK OK FOR NOW. && .LONG TERM... MONDAY NIGHT THROUGH SATURDAY... UPPER LEVEL LOW OVER NEW MEXICO REALLY BEGINS TO WASH OUT BY TUESDAY AS THE UPPER LEVEL HIGH RE-ESTABLISHES ITSELF ACROSS THE SOUTHWEST CONUS. BY THURSDAY...LARGE/SPRAWLING HIGH WILL BE IN COMMAND. FLOW IN THE MID AND UPPER LEVELS STARTS TO TAKE ON MORE OF A S/SW DIRECTION. WITH NO OTHER FEATURES FOUND TO SUPPORT INCREASED POPS /HIGHER THAN CLIMO/...CONTINUED THE DOWNWARD TREND WHICH WAS STARTED WITH THE PREVIOUS COUPLE FORECAST PACKAGES. ANY UP DAYS WILL DEPEND ON SMALL SCALE FEATURES IN THE MEAN FLOW...WHICH CAN/T BE RESOLVED BY THE EXTENDED MODELS. WENT WITH A BROAD BRUSH OF LOWER POPS. NO STRONG INDICATION /IN H5 HEIGHTS OF H85 TEMPS/ THAT TEMPERATURES WILL BEGIN TO SPIKE WITH THE DRYING TREND. WENT WITH A MODEL BLEND THAT KEEPS TEMPS WITHIN A FEW DEGREES OF NORMAL. && .AVIATION... JULY 28 1745 UTC (JULY 28 1045 MST) AS OF 1700 UTC...TOWERING CUMULUS WERE DEVELOPING ALONG THE HIGHER TERRAIN MAINLY NORTH AND EAST OF KPHX/KIWA WHILE MULTIPLE LIGHTNING STRIKES WERE OBSERVED ALONG THE INTERNATIONAL BORDER SOUTH OF TUCSON. MID-LEVEL STEERING FLOW IS STRONGER TODAY THAN YESTERDAY (10-15 KTS FROM THE NORTH PER 12 UTC PSR/TUS SOUNDINGS). WITH AMPLE MOISTURE AT ALL LEVELS...THIS SHOULD HELP WIDESPREAD CONVECTIVE ACTIVITY FROM THE RIM/WHITE MTNS PROPAGATE ONTO THE DESERT FLOOR LATER THIS AFTERNOON AND EVENING. THE TIMING AND LOCATION OF INDIVIDUAL CELLS IS STILL DIFFICULT TO PINPOINT...SO DECIDED TO HIGHLIGHT GREATER CONVECTIVE POTENTIAL FOR KPHX/KIWA WITH CB/VCTS BEGINNING SOMETIME AFTER 23 UTC THIS AFTERNOON. MAIN THREAT WILL BE STRONG OUTFLOW WINDS AND HEAVY RAIN. CONDITIONS ARE LIKELY TO CHANGE RAPIDLY AND WILL AMEND AS NECESSARY... NOT AS CONFIDENT AT THIS TIME THAT CONVECTION WILL MOVE FAR ENOUGH WEST TO IMPACT KBLH/KYUM...SO ONLY THE MENTION OF FEW-SCT CB/S AFTER 00 UTC SUNDAY. THUNDERSTORMS SHOULD REMAIN EAST OF KIPL. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 28 1300 UTC (JULY 28 0600 MST) AFTER GENERAL UPSWING IN THUNDERSTORM ACTIVITY THIS WEEKEND...THERE WILL BE A GRADUAL DECREASE IN STORM CHANCES. HUMIDITIES WILL FLUCTUATE QUITE A BIT IN PORTIONS OF SOUTHEAST CALIFORNIA AS DRY AIR FROM THE WEST SEEPS IN AND THEN RETREATS BACK AND FORTH. IN GENERAL...HUMIDITY AND TEMPERATURE TRENDS WILL DEPEND HEAVILY ON THUNDERSTORM ACTIVITY WHICH WILL BE DIFFICULT TO PINPOINT. NO LARGE TRENDS ARE ANTICIPATED FOR THE FORECAST AREA...BUT FROM A CLIMATOLOGICAL STANDPOINT IT WILL BE DIFFICULT TO INDEFINITELY MAINTAIN THE KIND OF HUMIDITY VALUES THAT HAVE BEEN PRESENT THE LAST SEVERAL DAYS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...VASQUEZ LONG TERM...INIGUEZ AVIATION...ROGERS FIRE WX...AJ
Hazardous weather outlook, Jul 28, 5:11 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 511 AM MST SAT JUL 28 2007 AZZ021>024-026>028-291215- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 511 AM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE HIGH TERRAIN OF NORTHEAST LA PAZ...NORTHERN AND EASTERN MARICOPA...AND SOUTHERN GILA COUNTIES DURING THE AFTERNOON HOURS. THE THUNDERSTORMS WILL THEN MOVE SOUTH THROUGH THE LATE AFTERNOON AND EVENING HOURS...POSSIBLY IMPACTING THE GREATER PHOENIX METROPOLITAN AREA. WITH AMPLE AMOUNTS OF MOISTURE STILL IN THE ATMOSPHERE...FLASH FLOODING WILL REMAIN A CONCERN WITH ANY THUNDERSTORM WHICH DEVELOPS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...WITH A DOWNWARD TREND IN PRECIPITATION CHANCES STARTING WEDNESDAY. FLASH FLOODING WILL REMAIN A CONCERN WITH ANY THUNDERSTORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-291215- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 511 AM MST SAT JUL 28 2007 /511 AM PDT SAT JUL 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHEAST CALIFORNIA. ANY THUNDERSTORM WHICH DEVELOPS WILL MOVE SLOWLY. COMBINED WITH THE VERY MOIST AIR IN PLACE ACROSS THE REGION...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE AMOUNTS OF RAINFALL IN A SHORT AMOUNT OF TIME. THIS COULD CAUSE LOCALIZED AREAS OF FLASH FLOODING TO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...WITH A DOWNWARD TREND IN PRECIPITATION CHANCES STARTING WEDNESDAY. FLASH FLOODING WILL REMAIN A CONCERN WITH ANY THUNDERSTORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:24 AM MST | Flood Watch | PSR | 8 hr | |
| Jul 28, 2:22 PM MST | Severe Thunderstorm Warning | PSR | Gila | 38 min |
| Jul 28, 4:16 PM MST | Flash Flood Warning | PSR | Maricopa | 119 min |
| Jul 28, 4:27 PM MST | Flash Flood Warning | PSR | Pinal | 2 hr |
| Jul 28, 4:53 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 37 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.